Adenosine induced atrial fibrillation precipitating polymorphic ventricular tachycardia

Ilya V. Kaplan, Alexander V. Kaplan, John Devens Fisher

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

An 86-year-old female developed supraventricular tachycardia 36 hours after a myocardial infarction (MI). She developed atrial fibrillation and polymorphic ventricular tachycardia (PVT) following administration of 12 mg of adenosine. The PVT caused hemodynamic instability with no response to cardioversion, but termination with procainamide. The heart is vulnerable to hemodynamically unstable, possibly lethal, PVT early after MI under some circumstances. This vulnerability may be exposed following administration of adenosine. Extra caution is warranted when using adenosine in the post-MI period.

Original languageEnglish (US)
Pages (from-to)140-141
Number of pages2
JournalPACE - Pacing and Clinical Electrophysiology
Volume23
Issue number1
StatePublished - 2000

Fingerprint

Ventricular Tachycardia
Adenosine
Atrial Fibrillation
Myocardial Infarction
Procainamide
Electric Countershock
Supraventricular Tachycardia
Hemodynamics

Keywords

  • Adenosine
  • Myocardial infarction
  • Ventricular tachycardia

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Adenosine induced atrial fibrillation precipitating polymorphic ventricular tachycardia. / Kaplan, Ilya V.; Kaplan, Alexander V.; Fisher, John Devens.

In: PACE - Pacing and Clinical Electrophysiology, Vol. 23, No. 1, 2000, p. 140-141.

Research output: Contribution to journalArticle

Kaplan, Ilya V. ; Kaplan, Alexander V. ; Fisher, John Devens. / Adenosine induced atrial fibrillation precipitating polymorphic ventricular tachycardia. In: PACE - Pacing and Clinical Electrophysiology. 2000 ; Vol. 23, No. 1. pp. 140-141.
@article{b9602fd6244145b8970e76cbea23024a,
title = "Adenosine induced atrial fibrillation precipitating polymorphic ventricular tachycardia",
abstract = "An 86-year-old female developed supraventricular tachycardia 36 hours after a myocardial infarction (MI). She developed atrial fibrillation and polymorphic ventricular tachycardia (PVT) following administration of 12 mg of adenosine. The PVT caused hemodynamic instability with no response to cardioversion, but termination with procainamide. The heart is vulnerable to hemodynamically unstable, possibly lethal, PVT early after MI under some circumstances. This vulnerability may be exposed following administration of adenosine. Extra caution is warranted when using adenosine in the post-MI period.",
keywords = "Adenosine, Myocardial infarction, Ventricular tachycardia",
author = "Kaplan, {Ilya V.} and Kaplan, {Alexander V.} and Fisher, {John Devens}",
year = "2000",
language = "English (US)",
volume = "23",
pages = "140--141",
journal = "PACE - Pacing and Clinical Electrophysiology",
issn = "0147-8389",
publisher = "Wiley-Blackwell",
number = "1",

}

TY - JOUR

T1 - Adenosine induced atrial fibrillation precipitating polymorphic ventricular tachycardia

AU - Kaplan, Ilya V.

AU - Kaplan, Alexander V.

AU - Fisher, John Devens

PY - 2000

Y1 - 2000

N2 - An 86-year-old female developed supraventricular tachycardia 36 hours after a myocardial infarction (MI). She developed atrial fibrillation and polymorphic ventricular tachycardia (PVT) following administration of 12 mg of adenosine. The PVT caused hemodynamic instability with no response to cardioversion, but termination with procainamide. The heart is vulnerable to hemodynamically unstable, possibly lethal, PVT early after MI under some circumstances. This vulnerability may be exposed following administration of adenosine. Extra caution is warranted when using adenosine in the post-MI period.

AB - An 86-year-old female developed supraventricular tachycardia 36 hours after a myocardial infarction (MI). She developed atrial fibrillation and polymorphic ventricular tachycardia (PVT) following administration of 12 mg of adenosine. The PVT caused hemodynamic instability with no response to cardioversion, but termination with procainamide. The heart is vulnerable to hemodynamically unstable, possibly lethal, PVT early after MI under some circumstances. This vulnerability may be exposed following administration of adenosine. Extra caution is warranted when using adenosine in the post-MI period.

KW - Adenosine

KW - Myocardial infarction

KW - Ventricular tachycardia

UR - http://www.scopus.com/inward/record.url?scp=0033958818&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033958818&partnerID=8YFLogxK

M3 - Article

C2 - 10666766

AN - SCOPUS:0033958818

VL - 23

SP - 140

EP - 141

JO - PACE - Pacing and Clinical Electrophysiology

JF - PACE - Pacing and Clinical Electrophysiology

SN - 0147-8389

IS - 1

ER -